What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 12:01 AM CST, 25 minutes earlier.
Area forecast discussion, Apr 24, 12:01 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
101 AM CDT Sat Apr 24 2021
.AVIATION...
For the 24/06Z TAF period, convection will continue for periods
during the overnight period, with mostly IFR/LIFR cigs and vsbys
during the overnight and early morning hours Saturday. Slow but
gradual improvement in cigs is expected through the latter half of
the period with MVFR/low VFR conditions returning at all sites by
mid to late Saturday morning through the afternoon hours with
convection exiting the region. Strong S/SE winds will veer W/NW
with the cold frontal passage through the morning and early
afternoon on Saturday. Wind speeds will generally range from 10-20
kts with gusts near 30 kts or higher, especially in areas of
convection and then again with post-frontal NW winds on Saturday,
before diminishing after sunset Saturday evening. /20/
&&
.PREV DISCUSSION... /issued 1014 PM CDT Fri Apr 23 2021/
UPDATE...
Despite ongoing convection across nearly all of the region, the
severe weather threat has diminished overall with a Tornado Watch
only in effect for Grant and La Salle Parish in our far SE CWA.
This Watch will likely be cancelled early based on current radar
trends. Looking upstream toward the Middle Red River Valley of
Northern Texas and Southern Oklahoma, we continue to watch a line
of strong to severe thunderstorms with additional an cluster of
storms out ahead of it advancing toward our region over the next
several hours. Should they maintain current strength, we could be
in store for another round of strong to possibly severe convection
through the remainder of the overnight hours across our northern
zones as this line accelerates SE with a primary damaging wind
threat through the remainder of tonight.
For the update this evening, did maintain severe wording areawide
for the reasons mentioned above although the overall severe threat
has decreased. In addition, heavy rainfall will remain a threat as
well so have kept the current Flash Flood Watch intact for our far
southern zones through 7 AM Saturday morning. Winds will also stay
elevated so the Lake Wind Advisory also continues through 7 AM for
the entire region. Otherwise, minor adjustments were made to some
of the grids to account for ongoing trends this evening and during
the remainder of the overnight hours. All updated text products
have been issued.
/19/
&&
PREV DISCUSSION... /issued 321 PM CDT Fri Apr 23 2021/
SHORT TERM.../Tonight through Saturday night/
For the rest of this afternoon and tonight...We are starting to
see a large area of showers and thunderstorms develop to the west
and southwest of the forecast area with a few showers and
thunderstorms starting to move into our northeast Texas counties.
Destabilization will continue over the next few hours and
thunderstorms will begin to increase in coverage and intensity
across the area. Severe thunderstorms will be possible this
afternoon and into the overnight hours with large hail, damaging
winds and a few tornadoes possible. In addition, areas of moderate
to heavy rain will bring a flash flooding threat to portions of
the area. As such, a Tornado Watch is in effect for portions of
deep east Texas and central Louisiana through 9:00 PM CDT. We have
also introduced a Flash Flood Watch for portions of this same area
through 7:00 AM CDT Saturday morning. Additionally, winds are
expected to increase as the surface low moves into the area, as
such have issued an area wide Lake Wind Advisory through 7:00 AM
CDT Saturday for southeast winds of 15-20 mph and gusts around 30
mph possible.
Heading into the overnight hours, showers and thunderstorms will
continue across the region through early Saturday morning before
clearing generally from west to east as a cold front pushes
through the area. Dry conditions will settle in behind the front,
with afternoon temperatures on Saturday reaching the lower 70s to
lower 80s from north to south. Saturday night temperatures will
range from the upper 40s to mid 50s across the area. /33/
LONG TERM.../Sunday through Thursday Night/
Pleasant spring weather will bring a nice finish to the weekend
Sunday, as lingering sfc high pressure and wnwly flow aloft ahead of
an upper ridge axis characterize the weather pattern. Upper ridge
axis to transition ovhd and ewd Monday, with swly flow aloft and sly
flow at the sfc returning by Monday night. Increasing cloud cover
and low level moisture will set up across our region ahead of a deep
upper trof axis on approach from the w. Inconsistencies in models
with respect to the timing of this trof and its impacts on our area
continue this pd. The GFS remains the most progressive, developing
strong convection to our w along a cold front late Tuesday night
into early Wednesday. The Euro and Canadian solutions continue to be
slower. Although specific details are still very much out of focus,
a severe weather threat certainly does appear possible, as ample low
level moisture, instability, and deep layer shear are likely to be
in place. As for PoPs, have continued to stay close to NBM numbers
with a slight bias downward to leave room for the high levels of
uncertainty with regard to the timing of this convection.
Depending upon how the timing works out, our region could be
completely clear of convection with nwly flow aloft and high
pressure building at the sfc by Thursday night. However, if the very
slow Canadian works out, we may still have convection lingering
through Thursday night. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 80 57 84 / 0 0 0 0
MLU 53 78 56 84 / 0 0 0 0
DEQ 49 78 56 83 / 0 0 0 0
TXK 52 78 58 83 / 0 0 0 0
ELD 49 79 54 84 / 0 0 0 0
TYR 54 81 59 83 / 0 0 0 0
GGG 52 79 57 83 / 0 0 0 0
LFK 54 83 57 85 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT this morning for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 AM CDT this morning for LAZ001>006-
010>014-017>022.
Flash Flood Watch until 7 AM CDT this morning for LAZ017>022.
OK...Lake Wind Advisory until 7 AM CDT this morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT this morning for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch until 7 AM CDT this morning for TXZ152-153-
165>167.
&&
20Hazardous weather outlook, Apr 23, 4:09 AM CST, 20 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
509 AM CDT Fri Apr 23 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
509 AM CDT Fri Apr 23 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Showers and thunderstorms will become widespread this afternoon.
Some storms could be severe from this afternoon through the very
early hours of Saturday morning. Tornadoes, damaging winds, and
large hail will be possible. Locally heavy rainfall could also
lead to flash flooding. The severe weather threat should end a
few hours after midnight with thunderstorms gradually diminishing
through daybreak Saturday morning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Strong to severe thunderstorms will be possible again Tuesday
afternoon through late Wednesday.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed from this afternoon
through tonight. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Apr 23, 6:42 PM CST, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
742 PM CDT Fri Apr 23 2021
LAZ018>020-240130-
Winn LA-Natchitoches LA-Grant LA-
742 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...SOUTHEASTERN
NATCHITOCHES AND SOUTHEASTERN WINN PARISHES UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lena, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Colfax, Montgomery, Dry Prong, Georgetown, Atlanta, Lake Iatt,
Chopin, Aloha and Williana.
A Tornado Watch remains in effect until 900 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3141 9270 3142 9268 3143 9269 3145 9268
3144 9270 3145 9271 3147 9271 3147 9269
3152 9272 3148 9276 3141 9287 3146 9296
3195 9273 3175 9235 3174 9236 3174 9235
3140 9269
TIME...MOT...LOC 0042Z 210DEG 34KT 3148 9282
44Special weather statement, Apr 23, 8:26 PM CST, 4 hours before
Special Weather Statement
National Weather Service Shreveport LA
926 PM CDT Fri Apr 23 2021
LAZ022-240300-
La Salle LA-
926 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LA SALLE PARISH
UNTIL 1000 PM CDT...
At 926 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or near Effie, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern La
Salle Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 400 AM CDT for north central
Louisiana.
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
3135 9208 3138 9210 3138 9212 3139 9212
3141 9215 3143 9216 3146 9216 3149 9201
3133 9201
TIME...MOT...LOC 0226Z 262DEG 32KT 3129 9211
44Special weather statement, Apr 23, 9:18 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1018 PM CDT Fri Apr 23 2021
OKZ077-TXZ096-240400-
McCurtain OK-Red River TX-
1018 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 1100 PM CDT...
At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Manchester, or 16 miles northeast of Paris, moving east
at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Valliant, Millerton, Garvin, Redland, Silver City,
Kanawha, Farmers Hill, Negley, Kiomatia, Albion and Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3389 9525 3393 9525 3395 9523
3396 9521 3394 9516 3398 9515 3404 9497
3377 9483 3372 9531
TIME...MOT...LOC 0317Z 249DEG 27KT 3382 9534
13Special weather statement, Apr 23, 11:31 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1231 AM CDT Sat Apr 24 2021
OKZ077-TXZ096-097-240630-
McCurtain OK-Bowie TX-Red River TX-
1231 AM CDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN...NORTHWESTERN BOWIE
AND RED RIVER COUNTIES UNTIL 130 AM CDT...
At 1231 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clayton Lake State Park to 6 miles
northeast of Fort Towson to near Blossom. Movement was east at 45
mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Bagwell, Manchester, Wright City,
Valliant, Detroit, Avery, Millerton, Annona, Haworth, Garvin,
Eagletown, Rufe, Smithville, Beaverdams, Hochatown, Goodlake and
Watson.
LAT...LON 3451 9449 3426 9446 3404 9448 3349 9471
3352 9531 3388 9531 3387 9530 3388 9528
3391 9528 3389 9526 3389 9525 3393 9525
3396 9523 3394 9516 3423 9515 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0531Z 266DEG 37KT 3456 9523 3407 9518 3360 9538
05